Hail, Yankton
- When
- May 24, 10:55 AM CST
- Where
- Yankton County, 8 mi NE of Utica
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.067, -97.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 24, 10:05 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1105 AM CDT MON MAY 24 2004 .DISCUSSION... SEVERE STORMS UNDERWAY ACRS WRN CWA WITH STG TRANSPORT OF ELEVATED INSTABILITY INTO CWA. DEGREE OF STABILITY BELOW WOULD PRECLUDE MUCH WIND THREAT OUTSIDE POTENTIAL FOR POST STORM ELY COMPONENT...AND LARGE HAIL TO ARND QUARTER SIZE SEEMS MOST SIG THREAT...AHEAD OF INVERTED TROUGH AS HEADS EWRD THRU CWA THIS AFTN. WDSPRD CLDS...EXPECT WHERE THINNING ACRS SERN CWA...SO LOWERED TMPS AND INCREASED CLDS OVR CWA...AS WELL AS ADDING IN WATCH. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && CHAPMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 951 AM CDT MON MAY 24 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE FROM WEST TO EAST THIS MORNING. THERE WILL BE A THREAT FOR LARGE HAIL...UP TO QUARTER SIZE...GENERALLY ALONG AND SOUTH OF INTERSTATE 90. THE THREAT WILL SHIFT FROM SOUTH CENTRAL SOUTH DAKOTA THIS MORNING...TO SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA AND NORTHWEST IOWA THIS AFTERNOON. FLOODING... THE LITTLE SIOUX RIVER AT LINN GROVE IS EXPECTED TO REMAIN SLIGHTLY ABOVE FLOOD STAGE TODAY. THIS WILL CAUSE SOME MINOR FLOODING OF AGRICULTURAL LAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 900 AM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1044 AM HAIL PLANKINTON 43.72N 98.48W
05/24/2004 0.88 INCH AURORA SD EMERGENCY MNGR
&&
AWIPSUSRThe Sioux Falls radar (KFSD), 78 km away, was scanning. The volume nearest the first event began at 16:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403328.